Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 18, NWS Cheyenne, WY

March 3, 20254 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Mar 3, 2025, 11:12 AM MST for 4 counties in Wyoming; 8 counties in Nebraska. It took effect at Mar 4, 2025, 2:00 AM MST. It was in force for 15 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 11:12 AM MST (18:12 UTC)
In effect from
Mar 4, 2025, 2:00 AM MST
Expired
Mar 4, 2025, 5:00 PM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 8:37 AM MSTHIGH SUST WINDS 403 Wnw Brownson, NEMesonet station UP286 2.9 NW Brownson (UPR).
Mar 4, 8:48 AM MSTHIGH SUST WINDS 421 Nw Lorenzo, NEMesonet station FW8155 Sidney.
Mar 4, 8:53 AM MSTNON-TSTM WND GST 551 Nw Cheyenne, WYASOS station KCYS Cheyenne Airport - Cys.
Mar 4, 9:12 AM MSTHIGH SUST WINDS 4211 Nne Torrington, WYMesonet station UP057 10.9 NE Torrington (UPR).
Mar 4, 9:16 AM MSTNON-TSTM WND GST 617 Wnw Lorenzo, NEMesonet station FW8225 Sidney.
Mar 4, 9:28 AM MSTNON-TSTM WND GST 565 W Chadron, NEASOS station KCDR Chadron Airport - Cdr.
Mar 4, 12:30 PM MSTHIGH SUST WINDS 406 Sw South Greeley High, WYWYDOT Sensor at Wyo Hill. Average sustained winds of 40 MPH for over 1 hour.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 6.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2578 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS75 KCYS 031812
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1112 AM MST Mon Mar 3 2025

NEZ020-054-055-031915-
/O.CAN.KCYS.HW.A.0018.250304T0900Z-250305T0000Z/
Banner County-Kimball County-Cheyenne County-
Including the cities of Brownson, Sidney, Harrisburg, and Kimball
1112 AM MST Mon Mar 3 2025

...HIGH WIND WATCH IS CANCELLED...

A blizzard warning has been issued in lieu of a high wind warning.

$$

NEZ002-003-019-021-095-096-WYZ106>108-116>119-041200-
/O.UPG.KCYS.HW.A.0018.250304T0900Z-250305T0000Z/
/O.NEW.KCYS.HW.W.0018.250304T0900Z-250305T0000Z/
Dawes County-Box Butte County-Scotts Bluff County-Morrill County-
Northern Sioux County-Southern Sioux County-Central Laramie Range
and Southwest Platte County-East Platte County-Goshen County-
South Laramie Range-South Laramie Range Foothills-Central Laramie
County-East Laramie County-
Including the cities of Redington, Buford, Scottsbluff, Angora,
Gering, Pine Bluffs, Torrington, Cheyenne, Guernsey, Chadron,
Bordeaux, Wheatland, Whitaker, Harrison, Hemingford, Bridgeport,
Chadron St Park, Pumpkin Vine, Horse Creek, Federal, Alliance,
Bayard, Agate, and Vedauwoo
1112 AM MST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of panhandle Nebraska and southeast Wyoming.

* WHEN...From 2 AM to 5 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

CG
3 follow-up statements
779 
WWUS75 KCYS 041134
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
434 AM MST Tue Mar 4 2025

NEZ002-003-019-021-095-096-WYZ106>108-116>119-050000-
/O.CON.KCYS.HW.W.0018.000000T0000Z-250305T0000Z/
Dawes County-Box Butte County-Scotts Bluff County-Morrill County-
Northern Sioux County-Southern Sioux County-Central Laramie Range
and Southwest Platte County-East Platte County-Goshen County-
South Laramie Range-South Laramie Range Foothills-Central Laramie
County-East Laramie County-
Including the cities of Federal, Torrington, Scottsbluff, Pine
Bluffs, Hemingford, Wheatland, Bayard, Whitaker, Angora, Agate,
Bordeaux, Horse Creek, Gering, Vedauwoo, Guernsey, Cheyenne,
Pumpkin Vine, Alliance, Buford, Harrison, Chadron, Bridgeport,
Redington, and Chadron St Park
434 AM MST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of panhandle Nebraska and southeast Wyoming.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MM
912 
WWUS75 KCYS 041145
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
445 AM MST Tue Mar 4 2025

NEZ020-054-055-050000-
/O.EXA.KCYS.HW.W.0018.000000T0000Z-250305T0000Z/
Banner County-Kimball County-Cheyenne County-
Including the cities of Brownson, Harrisburg, Sidney, and Kimball
445 AM MST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Banner County, Cheyenne County, and Kimball County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

NEZ002-003-019-021-095-096-WYZ106>108-116>119-050000-
/O.CON.KCYS.HW.W.0018.000000T0000Z-250305T0000Z/
Dawes County-Box Butte County-Scotts Bluff County-Morrill County-
Northern Sioux County-Southern Sioux County-Central Laramie Range
and Southwest Platte County-East Platte County-Goshen County-
South Laramie Range-South Laramie Range Foothills-Central Laramie
County-East Laramie County-
Including the cities of Bridgeport, Redington, Whitaker, Pumpkin
Vine, Horse Creek, Bayard, Scottsbluff, Chadron St Park,
Harrison, Wheatland, Bordeaux, Buford, Alliance, Guernsey, Agate,
Angora, Cheyenne, Vedauwoo, Chadron, Gering, Torrington, Federal,
Pine Bluffs, and Hemingford
445 AM MST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of panhandle Nebraska and southeast Wyoming.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

DS
863 
WWUS75 KCYS 042345
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
445 PM MST Tue Mar 4 2025

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-050045-
/O.EXP.KCYS.HW.W.0018.000000T0000Z-250305T0000Z/
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-Northern Sioux
County-Southern Sioux County-Central Laramie Range and Southwest
Platte County-East Platte County-Goshen County-South Laramie
Range-South Laramie Range Foothills-Central Laramie County-East
Laramie County-
Including the cities of Redington, Gering, Pine Bluffs, Guernsey,
Alliance, Chadron, Sidney, Federal, Bordeaux, Agate, Harrisburg,
Angora, Brownson, Hemingford, Harrison, Bridgeport, Torrington,
Pumpkin Vine, Vedauwoo, Horse Creek, Kimball, Chadron St Park,
Wheatland, Bayard, Buford, Whitaker, Cheyenne, and Scottsbluff
445 PM MST Tue Mar 4 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

Rubin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 3, 10:36 AM MST, 36 minutes earlier. Its key messages:

  • Winter storm to bring rain, snow, and lots of wind to the forecast area this afternoon through tomorrow. Winter Storm Watches have been expanded across the Neb panhandle. High Wind Watch also issued for areas along and east of the Laramie Range.
  • A follow-up system will bring additional snow Thursday into Friday, with generally less wind compared to the first system.
  • A return to mild and dry conditions is expected to start next week.
Area forecast discussion, Mar 3, 10:36 AM MST, 36 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1036 AM MST Mon Mar 3 2025

.KEY MESSAGES...

- Winter storm to bring rain, snow, and lots of wind to the forecast
area this afternoon through tomorrow. Winter Storm Watches have been
expanded across the Neb panhandle. High Wind Watch also issued for
areas along and east of the Laramie Range.

- A follow-up system will bring additional snow Thursday into
Friday, with generally less wind compared to the first system.

- A return to mild and dry conditions is expected to start next
  week.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 353 AM MST Mon Mar 3 2025

A closed upper low coinciding with an emerging lee side surface low
is the main culprit for the winter weather and wind over the next 36
hours or so. As of 10z, the upper low is centered over the Great
Basin / Salt Lake region, and the H3 jet is nosing into the Four
Corners. The baroclinic leaf is evident on WV, IR, and nighttime
microphysics imagery, currently spreading into southeast Wyo and
western Neb. The surface component is still a broad area of low
pressure along the High Plains with a few foci, including the Black
Hills and southeast Colo. Temperatures are rather mild in the
forecast area, ranging from upper 20s along the Hwy 20 corridor to
around 40F along I-80.

Today... The main upper closed low dives east/southeast into eastern
Colorado, essentially along the leading edge of the longwave trough.
The trough maintains a slightly positive to neutral tilt by this
evening, with its axis bisecting central/eastern Wyo. The upper jet
spreads onto the southern Great Plains. The surface low over eastern
Colo really deepens, approaching 988mb. In response, southerly low
level flow strengthens up the central Great Plains and pulls extra
moisture into the region. The majority of the forecast area,
essentially along and east of I-25, remains in the warm sector of
the storm as showcased by max temps in the upper 50s to lower 60s
once again. Downslope flow early in the day will help keep temps
above normal, but eventually gives way to northerly low level flow
as the surface low intensifies. Mid-level fgen rapidly increases
this afternoon and evening, and a broad isentropic upglide regime
ensues with increasing moisture. Expecting precip development by
early afternoon in the Snowy and Sierra Madre Ranges due to
strengthening upslope, then by early evening for much of the
forecast area. Thermal profiles would suggest snow west of the
divide and rain to the east. Activity will likely be scattered in
nature across the panhandle, and convective signatures (CAPE) hint
at some rumbles of thunder.

Tonight... This timeframe will be key in determining the overall
extent of winter weather impacts. Guidance still has considerable
differences in the magnitude of the system, mainly GFS suggesting a
deeper upper low and more stacked system earlier and closer to the
mountains, while ECM is slightly less defined and more progressive.
Both solutions keep the longwave trough neutral as it pushes onto
the Plains. Additionally, the lack of very cold air results in a
difficult task to time the switch from rain to snow as the forecast
area gradually becomes more in the cool sector. Some of the higher
res / short term guidance suggests not a complete transition to snow
until 12z for portions of the Neb panhandle. For some spots, the
switch may depend on precip rates / dynamic cooling, which would
likely be associated with the main deformation band or localized
orographic forcing. Eastern Wyo has the greatest potential for
accumulating snow overnight, mainly the Snowy, Sierra, and Laramie
Ranges, and perhaps the Cheyenne Ridge. If some convective
enhancement occurs, snow rates may approach 1"/hr near the I-80
corridor. Lower SLR's indicate a heavier, wetter nature of the snow.

Tomorrow... The upper low quickly approaches the mid Mississippi
Valley, while the surface low reaches the Kansas City area by
evening. By this point, the ECM deepens the low and both solutions
suggest a slightly negative tilt. Flow steadily increases on the
backside of the system, resulting in strong north winds for the
forecast area. The greatest speeds will likely occur along and east
of the Laramie Range, closer to the proximity of the low. H85 speeds
over the northern/central Plains and H7 speeds over the eastern
Rockies will likely reach 50 kts. Most of that should easily be
mixed to the surface mechanically. Meanwhile, enough cold air should
result in the final transition to snow for the panhandle, but the
main forcing has exited east of the area. Potential still exists for
accumulating snow, but chances appear greater toward the Neb.
Sandhills and northwest Kansas.

Overall, regarding the storm...

The main takeaway for snow should be a wide range in solutions
still exists, despite being only 12-24 hours out. In terms of
strictly snow accumulation for southeast Wyo and western Neb
panhandle, it very well may be either a boom or bust situation.
The initially positively titled trough tends to focus the best
forcing and moisture east of the forecast area. If a deeper,
slower solution is correct, and extra moisture can be pulled
northwest into Wyo, the higher snow totals may come to fruition.
Temperatures are very tricky, and many locations may receive
the bulk of the moisture from rain. If the forcing is sped up
and the area is left with fractured pieces of energy in the mid
levels, the snow may come from scattered showers and be more of
a snow squall setup. Newer runs of the CAMS suggest the main
deformation band to develop over the Sandhills. Confidence
remains low in terms of overall amounts, but somewhat higher
that the I-80 corridor has the greatest potential to see the
more significant amounts should they occur. For this reason,
maintained the Winter Storm Watch. Did expand the WS.A from
Sidney to Chadron to account for a potential westward shift in
the deformation band. Felt confident enough to upgrade to
Warning for the Snowy and Sierra Madre Ranges as strong upslope
should result in decent snow totals.

Wind appears to be a sure bet and the far more likely outcome
with this system compared to widespread significant snow
accumulations. North/northwest gusts may reach 60 mph along and
east of the Laramie Range, so issued a High Wind Watch,
effective 09z Tue-00z Wed. Any location that receives snow
tonight into tomorrow will be susceptible to significant blowing
and drifting. Worried about near whiteout conditions and very
hazardous travel along I-80 from the Ranges into the Neb
panhandle.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 217 PM MST Sun Mar 2 2025

A brief ridge with setup overhead on Wednesday as the system
responsible for the early-week snow moves out of the area.
Temperatures will warm under this ridge, though the exact extent of
warming will be heavily dependent on the locations that receive a
decent snowpack Monday into Tuesday. Went ahead and decreased
temperatures along I-80 from the Summit eastward to Cheyenne County
where there are the best chances for a decent snowpack.

Attention then turns to the second system this week as a strong,
upper-level trough slowly pushes onshore into the west coast. This
trough will slowly tilt into a more positive tilt orientation as it
moves further inland by Thursday evening. The trough will slowly
move overhead and will not begin to clear out of the region until
Saturday afternoon, leading to a longer period of time with better
forcing aloft. Strong 500mb cyclonic vorticity advection will be
present along the eastern flank of the trough, with multiple lobes
of vorticity moving overhead behind the leading edge. Unlike the
system earlier this week, this system is expected to be more of an
open wave, rather than closed low, which changes impacts some. With
an open wave pattern, the system should move through quicker and
reduce the total amount of accumulation expected with the system.
However, the open waves also enables disturbances to eject out ahead
of the main system and cause a longer duration of snowfall and
accumulation. Additionally, the GFS suggests a plume of moisture
becoming wrapped in this system and increases the overall moisture
of the system as a whole. The ECMWF is generally in agreement with
this as well, but appears to have even more moisture wrapped into
this system than the GFS. Southwesterly flow develops at 700mb ahead
of the system, favoring an earlier start time for snow accumulation
in the Sierra Madres and Snowies as moist, upslope flow develops
Thursday afternoon. The 700mb is slightly more difficult to pick
out, as a closed low exists just west of Wyoming Thursday afternoon,
but is interrupted as it moves over the higher terrain of western
and central Wyoming before re-developing into a closed low over
central Nebraska. Additionally, the ECMWF and GFS have different
placements of this low, with the GFS keeping it over west central
Nebraska and the ECMWF pushes it further east of southeastern
Nebraska. Similarly, at the surface the GFS suggests the development
of a surface low over central Colorado in a favorable location for
the CWA to receive some decent snow. The ECMWF is different in that
it suggests the low will develop over far southeastern Colorado into
far southwestern Kansas Thursday evening. The ECMWF is also much
stronger the the GFS, with a 989mb surface low at 00Z Friday
compared to the 993mb surface low in the GFS. Both long range models
suggest a decent amount of snow for the region, but the ECMWF
suggests more than the GFS, likely due to the stronger surface low
and maybe slightly better placement to get ample moisture being
drawn up from the Gulf. Both the ECMWF and GFS keep snow in the area
until late Friday night into early Saturday morning as the system
moves off to the east. Ample moist isentropic upglide is expected to
be present across much of the CWA combined with the development of a
weak TROWAL and strong frontogenesis near the surface, further
increasing confidence on impactful snow accumulation with this
system. Winds should be calmer with this system than the early week
system, but the potential for greater snowfall totals is present due
to the longer duration of snow ahead of, during, and after the
system moves out of the area.

Exact snow totals at this time are hard to discern, but the NAEFS
mean precipitable water is in the 90th percentile 12Z Thursday
through 00Z Friday, when the bulk of the forcing is present.
Additionally, 90th percentile Mean Integrated Water Vapor Transport
is present ahead of and during the system, suggesting strong
moisture advection into the region, favoring more snow accumulation.
With all the best ascent being colocated in both time and space,
impactful to significant snowfall is becoming more likely with this
winter storm. Exact amounts will continue to be worked on as
confidence grows and long range models come into better agreement on
storm position. The ensembles of the GFS and ECMWF all suggest
decent snow accumulation, despite the deterministic appearing likely
too low on storm total accumulation.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1021 AM MST Mon Mar 3 2025

A storm system over Utah this morning will slowly move to south
central Colorado by this evening, then to western Kansas by
Tuesday morning, while the associated cold front moves across
the terminals tonight.

Wyoming TAFS...For Rawlins, ceilings will lower to 5000 feet by
02Z, then to 1500 feet from 06Z to 12Z, with occasional light
snow reducing visibilities to 3 miles, then ceilings will
increase to 3500 feet after 12Z Tuesday. Winds will gust to
26 knots until 22Z, and from 02Z to 12Z.

For Laramie and Cheyenne, ceilings will lower to 5000 feet by
23Z, then lower to 1000 to 2500 feet after 01Z, with occasional
light snow reducing visibilities to 2 to 5 miles until 12Z, then
ceilings will range from 2500 to 3500 feet after 12Z, with light
snow at Cheyenne reducing visibilities to 4 miles. Winds will
gust to 35 knots at Laramie after 01Z, and to 35 knots at
Cheyenne through the period.

Nebraska TAFS...Ceilings will lower to 2500 to 5000 feet after
00Z, then to 1500 to 2500 feet after 03Z, with occasional light
rain and snow reducing visibilities to 1 to 5 miles, then
ceilings will range from 2500 to 3500 feet after 13Z, with light
snow reducing visibilities to 4 to 5 miles at Chadron, Alliance
and Sidney. Winds will gust to 38 knots after 21Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Tuesday afternoon
     for WYZ106>108-116>119.
     Winter Storm Watch from 3 PM MST this afternoon through
     Tuesday afternoon for WYZ116>119.
     Winter Storm Watch through Tuesday morning for WYZ110.
     Winter Storm Warning until 11 PM MST Tuesday for WYZ112-114.
     Winter Storm Watch from 3 PM MST this afternoon through
     Tuesday morning for WYZ115.
NE...Winter Storm Watch from this evening through Tuesday afternoon
     for NEZ002-003-021-055.
     High Wind Watch from late tonight through Tuesday afternoon
     for NEZ002-003-019>021-054-055-095-096.
     Winter Storm Watch from 3 PM MST this afternoon through
     Tuesday afternoon for NEZ020-054.

&&

SHORT TERM...DS
LONG TERM...AM
AVIATION...RUBIN
Hazardous weather outlook, Mar 3, 4:03 AM MST, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
403 AM MST Mon Mar 3 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-041115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
403 AM MST Mon Mar 3 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A powerful winter storm crosses the Rockies and onto the Great
Plains, resulting in rain, snow, and lots of wind for the region.
Potential exists for significant snow accumulations this evening
and tonight for the mountains and I-80 corridor from Laramie to
Sidney. A Winter Storm Watch remains in effect.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Snow continues Tuesday for parts of the Nebraska panhandle.
Meanwhile, northerly winds rapidly strengthen early in the morning
and continue through the afternoon. Gusts to 60 mph are possible
for areas along and east of the Laramie Range, where a High Wind
Watch is in effect. Any location that receives snow will
experience serious blowing and drifting, as well as significantly
reduced visibility and near whiteout conditions. Be prepared for
very hazardous travel conditions.

A second storm system is expected to affect the region Thursday
into Friday. Additional snow accumulations are possible, but the
wind appears to be not as strong as the first system.

.Spotter information statement...

Please report snow totals and significant winter impacts to NWS
Cheyenne.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:16 AM MSTWinter Storm WarningCYSAlbany, Carbon33 hr
Mar 3, 2:18 AM MSTHigh Wind WatchCYSAlbany, Goshen, Laramie, Platte9 hr
Mar 3, 11:05 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Laramie, Platte26 hr
Mar 3, 11:05 AM MSTBlizzard WarningCYSBanner, Cheyenne, Kimball17 hr

Nearby

High Wind Warnings in Nebraska, 2025High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.